I started taking a vitex elixir (by Gaia) for severe pms 3 weeks ago, along with a calcium/magnesium supplement and b-complex vitamin. I am at my fifth cycle since my period started again 14 months pp. This time, my period started about 10 days early. Could this be from the vitex? or maybe still getting back to normal after the return of my cycles?
Vitex and irregular periods
Vitex can cause changes in the timing of menses in sensitive individuals. If your menses have been regular up to this point, the change is more likely due to the Vitex. If you have been irregular since your menses returned, I would say the Vitex is less likely to blame. Herbs with hormonal action tend to be tricky to dose, and many times you need to take different amounts at different times in your cycle to achieve the results you want. I would recommend working with a qualified practitioner if you continue to have issues with your cycle. A master herbalist, holistic nurse practitioner, or licensed naturopathic physician can help you navigate this. To find a naturopathic physician in your area, visit the finder at www.naturopathic.org If there is no one in your area, many naturopathic physicians will work with you long distance as long as you have a primary care provider in your area.